MAUDE Adverse Event Report: BECTON DICKINSON TEXIUM NEEDLE-FREE SYRINGE, 20 ML; SYRINGE, PISTON

BECTON DICKINSON TEXIUM NEEDLE-FREE SYRINGE, 20 ML; SYRINGE, PISTON
Catalog Number MY8020
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # my8020; batch # 24055856.It was reported by customer that while rn was pushing sq injection the connection between the chemo cap and needle (25g 5/8") was showing noticeable leaking (approximately 4 drops).Verbatim: rcc received a complaint via email.Below is a summary of recent safety events reported at our cancer centers.There have been several events involving bd texium tubing and syringes where nurses and patients have been at risk for exposure to hazardous drug due to leaking products.We have been in contact with bd but have not yet found a resolution to this issue.We are reporting to the fda for awareness in case other facilities are also seeing this issue.Description: 9/18/24 - (b)(6) my8020/my8030 bd 20ml and 30ml texium syringe patient receiving doxorubicin iv push.When on the last 5 ml medication started dripping from the y site.Rn tightened syringe to y-site connecter in case it was loose, but it made it worse.(20 ml and 30 ml syringes) 9/19/2024 (b)(6) my8020 bd 20 ml texium syringe lot 24055856 / exp not available - while rn was pushing sq injection the connection between the chemo cap and needle (25g 5/8") was showing noticeable leaking (approximately 4 drops).Previously reported via medwatch.9/23/24 - (b)(6) my8020/my8030 bd 20ml and 30ml texium syringe - when administering adriamycin, two separate syringes began leaking medication at the texium bonding site resulting in 3-4ml of medication not administered to patient.Previously reported via medwatch.9/25/24 (b)(6) - 24010-0007t lot / exp not available - rn was pushing doxorubicin through free flowing saline on primary chemo tubing.Leaking noticed between primary tubing texium and blue cap on patient line; 9/24/24 (b)(6) - 24010-0007t lot / exp not available - during doxorubicin infusion, the y-site where the syringe is connected to the primary tubing was leaking when the medication was administered.2 out of 3 syringes leaked at the y-site.May involve my8020/my8030 syringes.9/25/24 (b)(6) - 24010-0007t lot (10)24055598 / exp not available - texium tubing used to prime chemo flush bag was not functional.Two reports of same issue from this clinic; 10/2/24 - (b)(6) - 24010-0007t lot / exp not available - patient was receiving adriamycin via ivp.When pushing the last 1-2 ml of the medication, there was leakage between the tubing and the texium cap site that should be glued/connected together.May involve my8020/my8030 syringes.10/2/24 - (b)(6) - 24010-0007t lot / exp not available - patient was receiving adriamycin via ivp.When pushing the last 1-2 ml of the medication, there was leakage between the tubing and the texium cap site that should be glued/connected together.May involve my8020/my8030 syringes; 10/8/24 - (b)(6) - 24301-0007t lot (10)24075212 / exp 2027-07-26 - chamber broke off of the iv tubing and chemotherapy was rapidly spilling out of the iv bag.Reference reports mw5161110, mw5161111, mw5161112, mw5161113, mw5161114, mw5161115, mw5161116, mw5161117, mw5161118, mw5161119, mw5161121.9/19/2024 (b)(6) my8020 bd 20 ml texium syringe lot 24055856 / exp not available - while rn was pushing sq injection the connection between the chemo cap and needle (25g 5/8") was showing noticeable leaking (approximately 4 drops).Previously reported via medwatch.
 
Additional Manufacturer Narrative
Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.No product will be returned per customer.No investigation was performed.
 
Event or Problem Description
Material#: my8020, batch#: 24055856.It was reported by customer that while rn was pushing sq injection the connection between the chemo cap and needle (25g 5/8") was showing noticeable leaking (approximately 4 drops).Rcc received a complaint via email.Below is a summary of recent safety events reported at our cancer centers.There have been several events involving bd texium tubing and syringes where nurses and patients have been at risk for exposure to hazardous drug due to leaking products.We have been in contact with bd but have not yet found a resolution to this issue.We are reporting to the fda for awareness in case other facilities are also seeing this issue.Date, internal reference number, product, lot/exp, event.Description: 9/18/2024: (b)(6), my8020/my8030 bd 20ml and 30ml texium syringe, patient receiving doxorubicin iv push.When on the last 5 ml medication started dripping from the y site.Rn tightened syringe to y-site connecter in case it was loose, but it made it worse.(20 ml and 30 ml syringes) on (b)(6) 202024.(b)(6): my8020 bd 20 ml texium syringe, lot: 24055856 / exp not available - while rn was pushing sq.Injection the connection between the chemo cap and needle (25g 5/8") was showing noticeable leaking (approximately 4 drops).Previously reported via medwatch.9/23/2024 - (b)(6): my8020/my8030 bd 20ml and 30ml texium syringe - when administering adriamycin, two separate syringes began leaking medication at the texium bonding site resulting in 3-4ml of medication not administered to patient.Previously reported via medwatch.On (b)(6) 2024: (b)(6) - 24010-0007t, lot / exp not available - rn was pushing doxorubicin through free-flowing saline on primary chemo tubing.Leaking noticed between primary tubing texium and blue cap on patient line; on (b)(6) 2024: (b)(6) - 24010-0007t, lot / exp not available - during doxorubicin infusion, the y-site where the syringe is connected to the primary tubing was leaking when the medication was administered.2 out of 3 syringes leaked at the y-site.May involve my8020/my8030 syringes.On (b)(6) 2024: (b)(6) - 24010-0007t, lot: (10)24055598 / exp not available - texium tubing used to prime chemo flush bag was not functional.Two reports of same issue from this clinic; on (b)(6) 2024 - (b)(6) - 24010-0007t, lot / exp not available - patient was receiving adriamycin via ivp.When pushing the last 1-2 ml of the medication, there was leakage between the tubing and the texium cap site that should be glued/connected together.May involve my8020/my8030 syringes.On (b)(6) 2024 - (b)(6) - 24010-0007t, lot / exp not available - patient was receiving adriamycin via ivp.When pushing the last 1-2 ml of the medication, there was leakage between the tubing and the texium cap site that should be glued/connected together.May involve my8020/my8030 syringes; on (b)(6) 2024 - (b)(6) - 24301-0007t, lot: (10)24075212 / exp 2027-07-26 - chamber broke off of the iv tubing and chemotherapy was rapidly spilling out of the iv bag.Reference reports mw5161110, mw5161111, mw5161112, mw5161113, mw5161114, mw5161115, mw5161116, mw5161117, mw5161118, mw5161119, mw5161121.On (b)(6) 2024: (b)(6)- my8020 bd 20 ml texium syringe, lot: 24055856 / exp not available - while rn was pushing sq.Injection the connection between the chemo cap and needle (25g 5/8") was showing noticeable leaking (approximately 4 drops).Previously reported via medwatch.

Brand Name
TEXIUM NEEDLE-FREE SYRINGE, 20 ML
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20863631
Report Number9616066-2024-01892
Device Sequence Number18343211
Product Code FMF
UDI-Device Identifier10885403221682
UDI-Public(01)10885403221682(10)24055856
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K231888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMY8020
Device Lot Number24055856
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown